MAUDE Adverse Event Report: COVIDIEN EVERCROSS 035; CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINA

COVIDIEN EVERCROSS 035; CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINA
Model Number AB35W05150135
Medical Device Problem Codes Deflation Problem (1149); Difficult to Remove (1528)
Health Effect - Clinical Code Insufficient Information (4580)
Date of Event 10/20/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
Physician was attempting to use the evercross pta balloon during procedure to treat moderately calcified lesion in the distal mid pr oximal right superficial femoral artery (sfa).The vessel had moderate tortuosity and cto (chronic total occlusion-100%).The artery diameter was 5mm and lesion length was 25cm.Non-medtronic 6fr 45cm sheath and 45cm guidewire were used.No embolic protection was used.The balloon was inflated with a non-medtronic inflation device.There was no damage noted to packaging and no issues noted when removing the device from the hoop/tray.Ifu was followed.The device did not pass through a previously deployed stent.Resistance was encountered when advancing the device but no excessive force used.It was reported that there were balloon deflation difficulties and device would not deflate at the lesion site.Deflation issues noted during subsequent inflation.The evercross 5 x 150 was inserted over a non-medtronic guidewire 0.035'' wire to treat long sfa cto.Initially inflated to 2 atm with no issues.After second inflation the balloon would not deflate.They tried negative, unhooked inflation device but could not deflate.They used 0.014'' wire to pop balloon but were unsuccessful.The procedure was completed by pulling out the balloon, wire and sheath and using a new balloon, wire and sheath with no issues.No patient injury.
 
Additional Manufacturer Narrative
Additional information: no damage noted to balloon catheter.They used 0.014'' non-medtronic wire to pop balloon but were unsuccessful.Balloon deflated a little bit and was able to be pulled back into iliacs.Then balloon and sheath was pulled out in tandem.Unknown how long the partial deflation took.Negative prep with syringe was used eventually for deflation.Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.

Brand Name
EVERCROSS 035
Common Device Name
CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINA
Manufacturer (Section D)
COVIDIEN
4600 nathan lane north
plymouth MN 55442
MDR Report Key12679373
Report Number2183870-2021-00386
Device Sequence Number1364203
Product Code LIT
UDI-Device Identifier00763000184278
UDI-Public00763000184278
Combination Product (Y/N)N
Initial Reporter StateVA
Initial Reporter CountryUS
PMA/510(K) Number
K082579
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 11/01/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/20/2024
Device Model NumberAB35W05150135
Device Catalogue NumberAB35W05150135
Device Lot NumberB223948
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 10/20/2021
Supplement Date Received by Manufacturer10/24/2021
Initial Report FDA Received Date10/22/2021
Supplement Report FDA Received Date11/01/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;